DSpace Repository

Nonparametric Bayesian estimation from interval-censored data using Monte Carlo methods

Show simple item record

dc.contributor Universitat de Vic. Escola Politècnica Superior
dc.contributor Universitat de Vic. Grup de Recerca en Bioinformàtica i Estadística Mèdica
dc.contributor.author Calle, M. Luz
dc.contributor.author Gómez, Guadalupe
dc.date.accessioned 2014-05-19T10:20:45Z
dc.date.available 2014-05-19T10:20:45Z
dc.date.created 2001
dc.date.issued 2001
dc.identifier.citation Calle Rosingana, M. L., & Gomez, G. (2001). Nonparametric bayesian estimation from interval-censored data using monte carlo methods. Journal of Statistical Planning and Inference, 98(1-2), 73-87. ca_ES
dc.identifier.issn 0378-3758
dc.identifier.uri http://hdl.handle.net/10854/3057
dc.description.abstract We study the estimation of the survival function based on interval-censored data from a nonparametric Bayesian point of view. Interval censoring arises when the time variable of interest cannot be directly observed and it is only known to have occurred during a randominterval of time. Susarla and Van Ryzin (1976) derived the nonparametric Bayesian estimator of the survival function for right-censored data, based on the class of Dirichlet processes introduced by Ferguson (1973). The extension of this theory to more complex censoring schemes is in general not straightforward because the corresponding nonparametric Bayesian estimators are not obtainable in explicit form. In this work, we propose a methodology that accommodates Susarla and Van Ryzin estimator to an interval-censoring scheme by using Markov Chain Monte Carlo methods. The methodology is illustrated with the analysis of the data corresponding to an AIDS clinical trial. The proposed Bayesian estimator can be interpreted as a way of ‘shrinking’ Turnbull’s nonparametric estimator to a smooth parametric family. A simulation study has been conducted to illustrate the gain in smoothing as long as the degree of ‘shrinkage’ is bounded as the sample size grows. ca_ES
dc.format application/pdf
dc.format.extent 15 p. ca_ES
dc.language.iso eng ca_ES
dc.publisher Elsevier ca_ES
dc.rights (c) 2001 Elsevier. Published article is available at: http://dx.doi.org/10.1016/S0378-3758(00)00320-7
dc.rights Tots els drets reservats ca_ES
dc.subject.other Anàlisi de supervivència (Estadística) ca_ES
dc.subject.other Estadística bayesiana ca_ES
dc.title Nonparametric Bayesian estimation from interval-censored data using Monte Carlo methods ca_ES
dc.type info:eu-repo/semantics/article ca_ES
dc.identifier.doi https://doi.org/10.1016/S0378-3758(00)00320-7
dc.relation.publisherversion http://www.sciencedirect.com/science/article/pii/S0378375800003207
dc.rights.accesRights info:eu-repo/semantics/closedAccess ca_ES
dc.type.version info:eu-repo/publishedVersion ca_ES
dc.indexacio Indexat a WOS/JCR ca_ES

Files in this item

Show simple item record

Search RIUVic


Browse

Statistics